Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Passing protein in urine. Taking cyclosporin and storvas. Looking suggestion from a nephrologist

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
Hello Doctor (want a suggestion from a nephrologist) I am XXXXXXX, 1. There is a urine protein outflow of 2200mg for 3500ml (latest report) 2. earlier report showed 6600mg for 3800ml (prior to one month) 3. i am taking cyclosporin 75mg in the morning and night 4. along with cyclosporin i do take Storvas 20 in the night, dilzem SR 90 morning and night, Gasex two morning and night. 5. when headahce i take vasograin or sibilium (sibilium
Posted Tue, 12 Mar 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 40 hours later

You have proteinuria- nephrotic syndrome and you are on treatment with cyclosporine. We need to understand what the cause of proteinuria here is. Generally, a kidney biopsy is to be done to find the cause. Kindly inform your kidney biopsy report.

Dose of cyclosporine is based on your body weight. kindly inform:

Since when are you on cyclosporine
What is the body weight?
Blood pressure reading.
Urine routine finding.
Serum creatinine levels.

All these are important to define your illness and give you correct opinion on your illness.

Kindly inform.
Above answer was peer-reviewed by
Follow-up: Passing protein in urine. Taking cyclosporin and storvas. Looking suggestion from a nephrologist 1 hour later
Hello Sir,
Details given below.
1. Biopsy is done.
2. The biopsy report indicates Membranous nephropathy
3. The duration of Cyclosporin is from XXXXXXX 2012 onwards.
4. Body weight is 74.2kg
5. Blood pressure reading - latest 119/78, my BP was high earlier it was 146/60 140/70 etc. (therefore dosctor prescribed dizem sr 90)
6.Urine routine - it started with Albumin level being at "++++" had to consult a nephrologitst that is how biopsy was done before that 24 hour urine protein was taken which showed 7000mg

Let me know if any additional informations would be required
7.the current reading is 2200mg
8.Serum creatine level last reading 1.2
Answered by Dr. Ravi Bansal 9 hours later
Thanks for all the precise input.

If we go by the biopsy report, you have membranous nephropathy. Inspite of being on treatment for 6 months you have achieved only partial response, which is not so good. The BP looks fine.

options for management--

1. If you were my patient, I would increase cyclosporine to atleast 3mg/kg that is 100mg morning and evening. If there is no side effect ( increase in creatinine level and potassium level) increase further to 125 mg in the morning and 100 mg in the evening after 15 days. Watch 24 hours urine protein creatinine ratio monthly for three months to see if it comes below 0.3. If it does not improve stop this medicine. Please do this under the guidance of your nephrologist. this medication is not something you should be taking on your own.

2. Try other medications these include endoxan, MMF( mycophenolate) under guidance of your nephrologist. A basic work up for secondary causes of membranous nephritis should be done.

Diet should have less salt, no juices or dry fruits and no non vegetarian.

hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor